Temporary Blindness, Dizziness and Emotional Stimuli
Yesterday I had a very startling episode where I lost my vision for about a minute. I became very dizzy and disoriented and fell, but regained my sight and felt better within a few minutes. During the episode I remember feeling as if I was dying. The temporary blindness came on slowly and once I realized I was losing my sight it progressed rapidly until I could see nothing. Several factors complicate the episode, as I was with a friend of mine who is a quadrapallegic and uses marijuana to ease his muscle spasms and pain. I helped him smoke and took several hits myself. I have been a casual marijuana smoker for 7 years and have never had any kind of reaction like this. About 10-15 minutes after smoking we began to watch a film with emotionally provocative and disturbing images. The episode occurred just as the documentary became grim. I dismissed the episode as a combination of a bad drug reaction and emotional distress, but I am now finding out that there could be medical causes for my symptoms. I am wondering if I should see a doctor or if I should just call my therapist. I am 22, caucasian, female and in good health. I have fainted once before, but never got a tilt test and the doctor attributed it to an OD on wellbutrin.
this happened to me one. i was outside with my friends and we were smoking. i felt weak and i had to take a seat on the floor then all i could see was a white shiny light. i could barely see people. then after a while i regained my sight. i was so happy and that was the scariest thing that ever happened to me in my life.
Do you have any numbness, or tingling sensations in your extremities? Dizziness and loss of vision COULD be related to MS. My wife has MS and was led to a diagnosis because of dizziness and numbness. It common for people with MS to have bouts of vision loss, although I don't believe they are that short lived.
Just something to think about.
As for 'medical marijauna', I would give up ANY illicit drugs!
The emotional stress from the movie, combined with the pot, could have triggered an episode of MS. Stress makes MS worse since it is neurological!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.